MAUDE Adverse Event Report: OGDEN MANUFACTURING PLANT F3 DIALYZER FINISHED ASSY; DIALYZER, CAPILLARY, HOLLOW FIBER

OGDEN MANUFACTURING PLANT F3 DIALYZER FINISHED ASSY; DIALYZER, CAPILLARY, HOLLOW FIBER
Model Number 0520165A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Hypersensitivity/Allergic reaction (1907); Swelling/ Edema (4577)
Date of Event 04/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical investigation: an association exists between hemodialysis (hd) treatment utilizing the fresenius hemoflow f3 dialyzer and the patient¿s symptoms of agitation and angioedema (characterized by erythema and swelling of the face/eyes) consistent with an adverse event of allergic/hypersensitivity reaction to the dialyzer.The actual sample of the hemoflow f3 dialyzer used during the event have reportedly been discarded.However, it was reported companion samples are available for further analysis.Currently, the manufacturer has not received the companion samples of the hemoflow f3 dialyzer and manufacturer product evaluation is pending.Therefore, it cannot be determined whether a product deficiency with the hemoflow dialyzer caused or contributed to the patient¿s allergic reaction.However, it is well-documented that patients on hemodialysis may experience hypersensitivity and allergic reactions to dialyzer membrane and/or sterilant of various types of dialyzers.Moreover, the hemoflow f3 dialyzer manufacturer instructions for use document that side effects of hypersensitivity reactions may occur with use of the product.Plant investigation: the plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
 
Event or Problem Description
It was reported by a clinical manager that this pediatric patient on hemodialysis (hd) experienced allergic reactions (characterized by fussiness and angioedema) while utilizing a fresenius hemoflow f3 dialyzer and the baxter phoenix dialysis machine.The clinical manager reported the patient was premedicated in attempt to resolve the reactions which had limited success.The patient's physician provided additional information during follow-up.The patient experienced a dialyzer reaction while receiving dialysis treatment in an outpatient pediatric hd unit.It was reported the patient presented with symptoms of agitation and angioedema characterized with swelling/redness of the eyes and face approximately 30 minutes into treatment.The doctor stated the patient¿s blood pressure (b/p) was stable (measurement unknown).As a result, the patient¿s hd treatment was terminated and the patient was treated with normal saline (150 ml), benadryl (10mg) and solumedrol (10mg) intravenously (iv).The doctor stated the patient was subsequently reinitiated on the dialysis treatment with the same dialyzer.The patient reportedly tolerated the remainder of the dialysis treatment without any further adverse effects.After this dialysis treatment, the patient was prescribed to be pre-medicated with oral zyrtec (dose unknown) and iv methylprednisolone (10 mg) prior to the start of hd.The patient reportedly resumed their normally hd treatment schedule three days later using a new hemoflow f3 dialyzer and tolerated dialysis without any issues.A companion sample was reported to be available to be returned to the manufacturer for a physical evaluation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information: d9, h3 plant investigation: the complaint device was not returned to the manufacturer for physical evaluation.A production records review was performed on the reported lot.An investigation of the device history records (dhr) was conducted by the manufacturer.There was no indication of product non-acceptance or deviation in the manufacturing process related to the complaint event.This includes non-conformances, rework, labeling, process controls, and any other occurrence in production that was potentially related to the complaint.The lot met all release criteria.The hemoflow f3 dialyzer manufacturer instructions for use document that side effects of hypersensitivity reactions may occur with use of the product.The investigation into the complaint was able to confirm the reported event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: h6.

Brand Name
F3 DIALYZER FINISHED ASSY
Common Device Name
DIALYZER, CAPILLARY, HOLLOW FIBER
Manufacturer (Section D)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
MDR Report Key11825620
Report Number1713747-2021-00147
Device Sequence Number14530058
Product Code FJI
UDI-Device Identifier00840861100019
UDI-Public00840861100019
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K874872
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number0520165A
Device Catalogue Number0520165A
Device Lot Number20AU04016
Was Device Available for Evaluation? No
Device AgeMO
Initial Date Received by Manufacturer 04/24/2021
Supplement Date Received by Manufacturer06/21/2021
07/06/2021
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date07/06/2021
07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age21 MO